Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On sums of powers of inverse complete quotients

Author: Oliver Jenkinson
Journal: Proc. Amer. Math. Soc. 136 (2008), 1023-1027
MSC (2000): Primary 26Dxx; Secondary 11A55, 37D20, 37E05
Published electronically: November 30, 2007
MathSciNet review: 2361877
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an irrational number $ x$, let $ x_n$ denote its $ n$-th continued fraction inverse complete quotient, obtained by deleting the first $ n$ partial quotients. For any positive real number $ r$, we establish the optimal linear bound on the sum of the $ r$-th powers of the first $ n$ complete quotients. That is, we find the smallest constants $ \alpha(r), \beta(r)$ such that $ x_1^r+\ldots +x_n^r< \alpha(r)n+\beta(r)$ for all $ n\ge1$ and all irrationals $ x$.

References [Enhancements On Off] (What's this?)

  • 1. I. P. Cornfeld, S. V. Fomin, and Ya. G. Sinaĭ, Ergodic theory, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 245, Springer-Verlag, New York, 1982. Translated from the Russian by A. B. Sosinskiĭ. MR 832433
  • 2. G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 5th ed., The Clarendon Press, Oxford University Press, New York, 1979. MR 568909

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 26Dxx, 11A55, 37D20, 37E05

Retrieve articles in all journals with MSC (2000): 26Dxx, 11A55, 37D20, 37E05

Additional Information

Oliver Jenkinson
Affiliation: School of Mathematical Sciences, Queen Mary, University of London, Mile End Road, London E1 4NS, United Kingdom

Received by editor(s): January 3, 2007
Published electronically: November 30, 2007
Communicated by: Jane M. Hawkins
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.